[Skip to Content]
[Skip to Content Landing]
Article
February 1947

HYPERKERATOSIS OF THE PALMS AND SOLES DUE TO THE INGESTION OF QUINACRINE HYDROCHLORIDE

Arch Derm Syphilol. 1947;55(2):256-257. doi:10.1001/archderm.1947.01520020111009

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

Recently there have been various types of cutaneous eruptions attributed to the ingestion of quinacrine hydrochloride (atabrine). Many of these eruptions have occurred in members of the armed forces serving in the Pacific, particularly in the New Guinea area. Cases of exfoliated dermatitis, giant urticaria, toxic erythema and certain kinds of lichen-planus-like eruptions have been reported. I believe that this is the first report of a case of hyperkeratosis limited to the palms and soles produced by quinacrine hydrochloride.

REPORT OF A CASE 

History.—  Major W. K., a 33 year old white man, first came to me for treatment of hyperkeratosis of the palms and soles on Dec. 10, 1945. He had been in the Burma-India Theater of Operations from September 1944 until his return to the United States on Nov. 1, 1945. He stated that he began taking quinacrine hydrochloride in September 1944, 1 tablet a day for the

First Page Preview View Large
First page PDF preview
First page PDF preview
×